Share this:
50surgeries
@50surgeries

Posts: 14
Joined: Aug 11, 2018

Bursitis in left hip replacement

Posted by @50surgeries, Thu, Oct 25 11:03am

When I went to my follow-up with my surgeon at the Mayo Clinic in August. To see what was causing me to have pain in my left hip. He discovered that the reason why I was having the severe hip pain in my left hip replacement was due to bursitis. His resident injected me with a steroid right into the spot where it was hurting. But, now two months later. The bursitis is back. Which is strange. Thinking about going to one of the local orthopedic doctors at the clinic I go to here at home where I live to see if another steroid injection will help. The pain is leaving me fully dependent on my power wheelchair again because it hurts to walk.

REPLY

Hi @50surgeries – I am so sorry to hear about the pain you are having post hip replacement. I have not had hip replacement, but did have a knee replacement. Thankfully, it went well and I didn't experience the kind of pain you are describing. I know that my orthopedic surgeon would not do the surgery until 3 months had elapsed after the steroid injection, but I didn't get any information on how long AFTER the surgery one would need to wait for an injection.
If you don't mind sharing, how long has it been since your hip replacement? I'm sure that level of pain must be interfering with your post surgery PT – and must be downright depressing. I'm wishing you some relief. Please keep us posted.

I haven’t had hip replacement but I do have bursitis in both hips. 3 years of steroid injections, sometimes I get long relief and sometimes not. Bursitis doesn’t go away, I’m thinking surgery might be the answer. I hope you get some relief!

Hi @debicopes Welcome to the Joint Replacement Group. Three years of steroid injections does sound daunting. Does your doctor offer you other options or is he/she recommending surgery as the best route? I'm sure there's a lot to consider when making that decision.

@debbraw

Hi @debicopes Welcome to the Joint Replacement Group. Three years of steroid injections does sound daunting. Does your doctor offer you other options or is he/she recommending surgery as the best route? I'm sure there's a lot to consider when making that decision.

Jump to this post

My Dr moved to a new location. I’d seen him for 4 years. I will see his replacement in Nov and I’ll take a list of my pain sources. There are many. Arthritis is the worst problem and more than likely the source of all. Thanks Debbra!

@debbraw

Hi @50surgeries – I am so sorry to hear about the pain you are having post hip replacement. I have not had hip replacement, but did have a knee replacement. Thankfully, it went well and I didn't experience the kind of pain you are describing. I know that my orthopedic surgeon would not do the surgery until 3 months had elapsed after the steroid injection, but I didn't get any information on how long AFTER the surgery one would need to wait for an injection.
If you don't mind sharing, how long has it been since your hip replacement? I'm sure that level of pain must be interfering with your post surgery PT – and must be downright depressing. I'm wishing you some relief. Please keep us posted.

Jump to this post

It’s been six years since my left hip replacement, and eighteen years today since my right hip was replaced.

It hasn’t affected my performance at my job as I am a teacher, and I also use a motorized wheelchair. So, I use it in the classroom when I feel that the pain is too unbearable.

Please login or register to post a reply.